Alert archive / California / Frost Advisories in 2018
Frost Advisory 34, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 13, 2018, 3:08 PM PST for Humboldt County, California. It took effect at Nov 14, 2018, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 3:08 PM PST (23:08 UTC)
- In effect from
- Nov 14, 2018, 12:00 AM PST
- Expired
- Nov 14, 2018, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS76 KEKA 132308 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 308 PM PST Tue Nov 13 2018 ...Clearing skies and light winds, with dry air still in place, will lead to yet another frosty night for portions of the Humboldt coastal plain... CAZ103-104-141700- /O.NEW.KEKA.FR.Y.0034.181114T0800Z-181114T1700Z/ Northern Humboldt Coast-Southwestern Humboldt- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, and Whitehorn 308 PM PST Tue Nov 13 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Wednesday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Petrolia... Honeydew...Ettersberg. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 3:59 AM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Nov 13, 3:59 AM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 359 AM PST Tue Nov 13 2018 .SYNOPSIS...The very dry late fall continues with mild afternoons and chilly nights. Areas of fog will impact portions of the coast, with hazy sunshine inland. Areas of smoke and haze will continue to expand across most of northwest California through mid-week...with little to no rain expected until perhaps next week. && .DISCUSSION...An upper-level ridge straddling the West Coast will temporarily give way to a series of weak upper-level waves over the next few days. However, the ridge will remain established to our south, and the main impacts of any fronts associated with the passing upper-level disturbances will stay to our north, across Washington and northern Oregon. Thus no appreciable rain expected for the week ahead across northwest California. The main short- term challenges are going to be marine stratus and fog along the coast, along with low temperatures presenting a frost threat again tonight. Have opted not to issue frost advisories for tonight mainly based on modeled lower res temperatures being just a little higher than this mornings. This should be looked at again later as higher res models guidance comes into play. Tonights and tomorrow early morning periods should have less higher clouds and dew pts will remain fairly low so again...will have to re- evaluate frost advisory options. Meanwhile, smoke has thinned across much of the cwa compared to yesterday. Blue Sky smoke modeling keeps the smoke very thin with only a few pockets of denser smoke but even dissipates by Wednesday. The rest of the forecast through this week remains relatively quiet and unchanged. Upper- level ridging will rebuild late in the week after the last of the aforementioned troughs passes by well to our north and east late this week. Overnight and morning coastal clouds and fog during the mid to late week period should tend to dissipate or drift farther offshore heading into the weekend, with the potential for weak offshore flow and more in the way of sunshine. At this point it is looking like any rain should hold off until the middle or end of Thanksgiving week. /AAD/JT && .AVIATION...Mist and fog are forecast to persist along the coast through mid morning, and then give way to haze which will last into the afternoon. Interior areas will also be impacted by smoke and haze during the next 24 hours, which will result in modest visbility restrictions. Otherwise, winds will generally be light across the region, and a broken layer of mid/high cloudiness will occur through Tuesday evening ahead of a weak upper impulse approaching from the west. && .MARINE...Winds will generally be light and variable through tonight, and then strengthen to 5-15 kt out of the north during Wednesday as high pressure strengthens over the NERN PAC. Moderate northerlies will continue through Thursday night, and then weaken Friday into Saturday as low pressure develops offshore. Otherwise, a mid to long period southerly swell will persist through Friday. In addition, a more substantial west-northwest swell will spread across the coastal waters by Thursday and continue into weekend. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Frost Advisory until 9 AM PST this morning for CAZ103-104-112. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 13, 2:51 AM PST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 251 AM PST Tue Nov 13 2018 CAZ103-104-112-141100- Northern Humboldt Coast-Southwestern Humboldt- Southwestern Mendocino Interior- 251 AM PST Tue Nov 13 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-102-105>111-113-141100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 251 AM PST Tue Nov 13 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.